Alert archive / Oregon / Beach Hazards Statements in 2023
Beach Hazards Statement 6, NWS Medford, OR
NWS Medford, OR issued this beach hazards statement at Apr 29, 2023, 7:06 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 30, 2023, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2023, 7:06 PM PDT (02:06 UTC)
- In effect from
- Apr 30, 2023, 11:00 AM PDT
- Expired
- Apr 30, 2023, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3040 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363 WHUS46 KMFR 300206 CFWMFR Coastal Hazard Message National Weather Service Medford OR 706 PM PDT Sat Apr 29 2023 ORZ021-022-301215- /O.NEW.KMFR.BH.S.0006.230430T1800Z-230501T0600Z/ South Central Oregon Coast-Curry County Coast- 706 PM PDT Sat Apr 29 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Sneaker waves possible. * WHERE...South Central Oregon Coast and Curry County Coast. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Waves can run up significantly farther on a beach than normal, including over rocks and jetties. These sneaker waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. Beachgoers should remain vigilant of incoming waves which may quickly become hazardous. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
481 WHUS46 KMFR 300907 CFWMFR Coastal Hazard Message National Weather Service Medford OR 207 AM PDT Sun Apr 30 2023 ORZ021-022-302300- /O.CON.KMFR.BH.S.0006.230430T1800Z-230501T0600Z/ South Central Oregon Coast-Curry County Coast- 207 AM PDT Sun Apr 30 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING... * WHAT...Sneaker waves possible. * WHERE...South Central Oregon Coast and Curry County Coast. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Waves can run up significantly farther on a beach than normal, including over rocks and jetties. These sneaker waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. Beachgoers should remain vigilant of incoming waves which may quickly become hazardous. && $$ Visit us at https://www.weather.gov/Medford
263 WHUS46 KMFR 302239 CFWMFR Coastal Hazard Message National Weather Service Medford OR 339 PM PDT Sun Apr 30 2023 ORZ021-022-010600- /O.CON.KMFR.BH.S.0006.000000T0000Z-230501T0600Z/ South Central Oregon Coast-Curry County Coast- 339 PM PDT Sun Apr 30 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Sneaker waves possible. * WHERE...South Central Oregon Coast and Curry County Coast. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Waves can run up significantly farther on a beach than normal, including over rocks and jetties. These sneaker waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. Beachgoers should remain vigilant of incoming waves which may quickly become hazardous. && $$ Visit us at https://www.weather.gov/Medford
757 WHUS46 KMFR 010554 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1054 PM PDT Sun Apr 30 2023 ORZ021-022-010700- /O.EXP.KMFR.BH.S.0006.000000T0000Z-230501T0600Z/ South Central Oregon Coast-Curry County Coast- 1054 PM PDT Sun Apr 30 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PDT THIS EVENING... Northwest swell will continue to slowly subside, reducing the threat of sneaker waves. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Apr 29, 3:00 PM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 29, 3:00 PM PDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Medford OR
300 PM PDT Sat Apr 29 2023
.SHORT TERM (Today through Sunday night)...
Overview:
A transition period will be underway as we shift from high
pressure aloft towards our next incoming system. This will likely
lead towards cooler temperatures and more cloud cover, especially
tomorrow when inland temperatures may be about 20 degrees cooler
in some locations compared to today. We will also see a chance for
rainfall with accumulations possible across western portions of
Oregon and coastal areas. The big question of course will be how
far inland the marine layer/stratus pushes inland tonight.
Nevertheless, tomorrow will ultimately see more cloud cover
generally across the area with less sunshine expected to end the
weekend.
Further Details:
An H5 axis of high pressure will slide just east of the Cascades
today/tonight as a strong closed low starts advancing towards the
Pacific Northwest. An Omega blocking pattern appears to set up,
and the aforementioned low is forecast to stall out over the
coastal areas before sliding south along the coast Monday. The
path and evolution of this closed low should lead to at least some
light rainfall across coastal areas and western portions of the
forecast area starting tonight and going into parts of Sunday
morning. In other words, a trace to 0.01" is very much in the
realm of possibilities, but probabilities drop of significantly
once we start talking about higher rainfall amounts. Below are
some probabilities for rainfall.
* Probability for 0.01" or greater
- 80% - 100% for coastal areas
* Probability for 0.10" or greater
- 20% - 60% for mainly Port Orford to Gold Beach
Since the Port Orford to Gold Beach probabilities are very much
for a small area, it should also be noted that outside of this
small area the probabilities for 0.10" or greater are less than
10% for nearly the entire forecast area.
As the closed low slowly meanders south along the coast we could
see precipitation chances linger into Monday/Monday night as well.
This could impact areas inland, but at this time there is a lot of
uncertainty with the blocking pattern strength and the evolution
of the low along the coast. That said, central to western portions
of the forecast area could see another round of showers Sunday
night. The probabilities for 0.01" or more of rainfall appears to
be on the high end again (similar to tonight/Sunday morning), but
again the evolution of this closed low could be tricky in this
blocking pattern.
Guerrero
.LONG TERM...The 500 mb ensemble cluster patterns are in excellent
agreement through Wednesday and mostly similar Thursday through
Saturday. Despite this pattern agreement, the day to day weather
forecast for southern Oregon and far northern California is still
challenging. The combination of showers favored in the mountains
versus the valleys and instability mainly from Siskiyou County to
the Cascades eastward creates variable spring weather.
Low pressure will move south just offshore of the Pacific Northwest
and far northern California on Monday. Southerly flow aloft will
turn to the southeast and east Monday night. This low will move to
the Bay Area by Tuesday and then move very slowly south into
Thursday before coming back to the north Friday into Saturday near
Eastern Oregon. The main theme is that the low's influence will
impact our region but any showers will be intermittent most days
with a fair amount of sunshine. Temperatures will be near normal or
even a little above normal after cooler temperatures on Monday.
Sandler
&&
.AVIATION...29/18Z TAFs...IFR/LIFR visibilities and ceilings in
marine fog and stratus has retreated to the coastline. With a decent
onshore flow, expect the marine stratus to hug the coastline for the
remainder of daylight hours. After sunset the marine stratus will
push inland but not too far as it is very shallow and any terrain of
1500 feet or higher will stop it.
Elsewhere, VFR conditions and generally light winds will persist
over inland areas. -Sargeant
&&
.MARINE...Updated 200 PM PDT Saturday, April 29, 2023...Relatively
calm conditions will persist tonight, with widespread fog and
stratus. On Sunday morning, a steep west northwest swell will build
into the area, accompanied by a weak front with breezy south winds
and light showers. Gusty north winds will return Monday into
Tuesday, with building steep wind seas on top of the diminishing
swell. Calmer conditions and showers are expected to return for the
latter half of the week. -BPN/Sargeant
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory from 11 AM Sunday to 11
PM PDT Tuesday for PZZ350-356-370-376.
&&
JWG/RES/KRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:11 PM PDT | River Flood Watch | MFR | Klamath, Lake | 9 hr |
| Apr 30, 7:44 AM PDT | River Flood Warning | MFR | Klamath | 5 days |
Nearby
Beach Hazards Statements in Oregon, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.